Alert archive / Florida / Gale Watches in 2014

Gale Watch 1, NWS Miami, FL

January 6, 2014

NWS Miami, FL issued this gale watch at Jan 6, 2014, 4:58 AM EST. It took effect at Jan 6, 2014, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 4:58 AM EST (09:58 UTC)
In effect from
Jan 6, 2014, 4:00 PM EST
Expired
Jan 6, 2014, 2:35 PM EST
In force
Issued by
NWS Miami, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this gale watch went out at Jan 6, 4:51 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 6, 4:51 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
451 AM EST MON JAN 6 2014

.SHORT TERM (TONIGHT-WEDNESDAY)...
THE EARLY MORNING SURFACE ANALYSIS SHOWED THE ARCTIC COLD FRONT
EXTENDING SOUTH-SOUTHWEST FROM CENTRAL GEORGIA TO THE FLORIDA
PANHANDLE TO THE WESTERN GULF OF MEXICO AND A 1039 MB HIGH CENTERED
OVER THE CENTRAL PLAINS. OBSERVATIONS IN THE WAKE OF THE FRONT FROM
SOUTHEAST ALABAMA TO THE CENTRAL GULF COAST SHOWED TEMPERATURES
RANGING FROM THE MID TO UPPER 30S WITH NORTHWEST WINDS GUSTING INTO
THE 30-34 KNOT RANGE. AN EARLY MORNING ASCAT PASS HAD SOME WIND
FLAGS READING 35 KNOTS ACROSS THE NWRN GULF OF MEXICO JUST OFF THE
TX/LA COAST IN THE WAKE OF THE FRONT. ASCAT B ACTUALLY INDICATED
35-40 KNOT WINDS JUST OFF THE NRN MEXICO COAST ACROSS A SMALL
PORTION OF THE GULF IN THE 05Z PASS. RECENTLY ANIMATED WATER VAPOR
LOOP WAS CHARACTERIZED WITH A HIGHLY AMPLIFIED MID/UPPER PATTERN
ACROSS THE COUNTRY FEATURING A LARGE TROUGH ADVANCING EASTWARD
TOWARD THE EAST COAST.

THE LATEST SHORT-RANGE MODEL GUIDANCE LINES UP WELL WITH THIS
SYNOPTIC PATTERN AND INDICATES THIS STRONG FRONTAL BOUNDARY SWEEPING
ESE THROUGH SOUTH FLORIDA BEGINNING AROUND 18Z (ENTERING NWRN
1/3 OF AREA OR FROM NAPLES TO THE LAKE REGION) AND CLEARING
MIAMI-DADE EARLY THIS EVENING AROUND 00Z. VERY WARM AND HUMID
CONDITIONS WITH AFTERNOON TEMPERATURES NEARING RECORDS ALONG THE
EAST COAST WILL PRECEDE THE FRONTAL BOUNDARY. THE LATEST
HRRR/WRF/NAM MODEL REFLECTIVITIES DO INDICATE A FEW SHOWERS
DEVELOPING OVER PORTIONS OF THE AREA THROUGH THE DAY.
HOWEVER...COVERAGE SHOULD REMAIN LIMITED. AS A RESULT...THE
RAINFALL PROBABILITIES HAVE BEEN REDUCED INTO THE 20-30 PERCENT
RANGE FROM THE PREVIOUS PACKAGE.

TONIGHT...THE COOLEST AIRMASS OF THE SEASON WILL SPREAD SOUTH OVER
THE LOCAL AREA DRIVING TEMPERATURES TO OR JUST BELOW 50 DEG ALONG
THE SOUTHEAST FLORIDA COAST TO AROUND FREEZING JUST WEST OF LAKE
OKEECHOBEE LATE TONIGHT INTO TUESDAY MORNING. ALTHOUGH THE LATEST
TEMPERATURE GUIDANCE IS SLIGHTLY WARMER THAN THE PREVIOUS FORECAST
PACKAGE...THE FREEZE WATCH WILL LIKELY BE UPDATED TO A WARNING THIS
AFTERNOON FOR GLADES COUNTY AND POSSIBLY AS FAR SOUTH AS HENDRY
COUNTY FOR THE OVERNIGHT PERIOD TONIGHT. THE EKDMOS AND GEFS
ENSEMBLE PACKAGES ARE INDICATING UPPER 20S FOR THE OVERNIGHT LOWS
FROM THE 10TH PERCENTILE OUTPUT...WHICH IS GENERALLY A GOOD
DEPICTION OF THE LOWER-END TEMPERATURE POSSIBILITIES. HOWEVER...WITH
THE ADVECTION PATTERN IN PLACE AND AROUND 10 KNOT WINDS CONTINUING
OVERNIGHT...WE WILL CONTINUE TO ADVERTISE LOWS REACHING THE LOWER
30S ACROSS PORTIONS OF GLADES COUNTY. THESE WINDS COMBINED WITH THE
COLD AIRMASS HAS LED TO A WIND CHILL WATCH FOR GLADES AND HENDRY
COUNTIES TONIGHT DUE TO THE POTENTIAL OF WIND CHILLS DIPPING TO 25
DEGREES FOR 3 HRS OR MORE. A WIND CHILL ADVISORY WILL BE LIKELY BE
NEEDED FOR REST OF THE INTERIOR AND WEST COAST METRO AREAS LATER
THIS MORNING FOR THIS PERIOD.

TUESDAY THROUGH WEDNESDAY...BREEZY AND COOL CONDITIONS WILL PERSIST
AS THE AIRMASS AND GRADIENT REMAIN IN PLACE ACROSS THE REGION. HIGH
TEMPERATURES WILL STRUGGLE TO REACH THE MID 60S ALONG THE EAST COAST
AND MID 50S ACROSS THE NORTHWESTERN THIRD OF THE AREA AROUND OR WEST
OF THE LAKE. WINDS WILL BEGIN TO VEER TOWARD THE NORTHEAST THROUGH
THE COURSE OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD ALONG THE
GULF COAST. DEWPOINTS MAY EVEN REACH THE TEENS FROM NAPLES TO THE
LAKE REGION BY TUESDAY AFTERNOON. TUESDAY NIGHT INTO WEDNESDAY
MORNING WILL BE THE LAST VERY COOL PERIOD OF THIS EVENT WITH LOWS
DIPPING INTO THE UPPER 3OS ACROSS THE NORTHWEST INTERIOR TO THE
UPPER 50S TOWARD THE SOUTHEAST FLORIDA COAST. LOW-LEVEL MOISTURE
WILL BEGIN TO INCREASE BY THE END OF THIS PERIOD AS THE LOW-LEVEL
FLOW SHIFTS BACK TO THE NNE OFF THE WARM GULF STREAM WATERS. AS A
RESULT...HIGHS ON WEDNESDAY WILL CLIMB BACK INTO THE 70S.

.LONG TERM (WEDNESDAY-SUNDAY)...
THE EXTENDED RANGE GUIDANCE INDICATES THE PREVIOUSLY DISCUSSED
FRONTAL BOUNDARY LIFTING BACK NORTH OVER THE AREA ON THURSDAY.
THIS BOUNDARY COMBINED WITH PLENTY OF LOW-LEVEL MOISTURE AND A FEW
SRN STREAM IMPULSES ALOFT WITHIN THE SOUTHWEST UPPER FLOW WILL
SUPPORT INCREASING RAIN CHANCES ACROSS THE AREA ON THURSDAY. AS
THIS BOUNDARY LIFTS FARTHER NORTH...MOIST SOUTHEAST FLOW WILL
PERSIST WITH TEMPERATURES RETURNING TO ABOVE NORMAL THROUGH THE
WEEKEND.

&&

.MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREAS THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS WITH FREQUENT WIND GUSTS TO GALE
FORCE OUT OF THE NORTHWEST POSSIBLE. HIGH PRESSURE WILL BUILD
EASTWARD ACROSS THE REGION THROUGH THE MID-WEEK PERIOD WITH
MODERATE TO FRESH NORTHEAST WINDS PERSISTING. RAIN CHANCES WILL
INCREASE ONCE AGAIN ON THURSDAY AS THE FRONTAL BOUNDARY LIFTS BACK
TO THE NORTH. LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH
PRESSURE ARE EXPECTED FRIDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  43  61  55 / 30 10 10 20
FORT LAUDERDALE  85  50  63  59 / 30 10 10 20
MIAMI            85  49  63  58 / 30 10 10 20
NAPLES           75  41  59  44 / 20 20 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 8 AM EST THIS MORNING FOR GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

     WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

AM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
     THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
     INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
     20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
     FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL EXTENDING FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...54/BNB
Hazardous weather outlook, Jan 6, 4:35 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EST MON JAN 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
435 AM EST MON JAN 6 2014

...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING INTERIOR AREAS...
...FREEZE WATCH AND WIND CHILL WATCH WEST OF LAKE OKEECHOBEE TONIGHT...
...MUCH COLDER AIRMASS TONIGHT THROUGH WEDNESDAY OVER SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOWS TONIGHT ARE FORECAST TO RANGE FROM AROUND
FREEZING JUST WEST OF THE LAKE TO THE UPPER 40S OVER THE METRO AREAS
OF SOUTH FLORIDA. BREEZY NORTHWEST WINDS COMBINED WITH THE COLD
TEMPERATURES WILL LEAD TO WIND CHILLS DIPPING INTO THE UPPER 20S TO
MID 30S OVER MUCH OF SOUTH FLORIDA, EXCEPT MID 30S TO MID 40S OVER
THE EAST COAST METRO AREAS AND LOWER TO MID 20S WEST OF LAKE
OKEECHOBEE.

WIND: THE WINDS OVER ALL OF SOUTH FLORIDA WATERS WILL INCREASE TO
AT LEAST 25 TO 30 MPH BY TONIGHT WITH EVEN THE POSSIBILITY OF WIND
GUSTS GETTING UP TO GALE FORCE LEVELS.

WAVES: SEAS WILL BUILD QUICKLY THIS AFTERNOON BEHIND THE PASSAGE
OF THE STRONG COLD FRONT IN BOTH THE ATLANTIC AND GULF WATERS. THE
SEAS WILL BE AROUND 7 TO 10 FEET IN THE ATLANTIC WATERS BY LATE
TONIGHT AND 6 TO 14 FEET IN THE GULF WATERS.

RIP CURRENTS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA
THIS AFTERNOON ALLOWING FOR THE WINDS TO INCREASE ALONG WITH
NORTHERLY SEAS. THIS WILL LEAD TO MODERATE RISK OF RIP CURRENTS
ALONG BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THIS
AFTERNOON INTO TONIGHT.

VISIBILITY: VISIBILITIES EARLY THIS MORNING OVER THE INTERIOR
AREAS OF SOUTH FLORIDA WILL BE LESS THAN ONE QUARTER OF AN MILE
IN THE FOG, WHILE VISIBILITIES OVER THE FAR WESTERN METRO AREAS OF
SOUTH FLORIDA WILL BE BETWEEN ONE QUARTER OF AN MILE TO ONE MILE
IN THE FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE THREAT OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST
BEACHES THROUGH THIS WEEKEND...AS THE WINDS SWING TO A EASTERLY
DIRECTION. THE SEAS WILL GRADUALLY BEGIN TO SUBSIDE TUESDAY AND
SHOULD BE DROP BELOW ADVISORY LEVELS BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jan 5, 11:00 PM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1100 PM EST SUN JAN 5 2014

FLZ063-066-067-069>071-073-075-174-060700-
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
1100 PM EST SUN JAN 5 2014

...PATCHY TO AREAS OF FOG DEVELOPING OVER SOUTH FLORIDA...

THE SHERIFF OFFICES AND THE GENERAL PUBLIC ARE REPORTING PATCHY
TO AREAS OF FOG DEVELOPING OVER THE INTERIOR AND WEST COAST METRO
AREAS OF SOUTH FLORIDA. FOG WILL CONTINUE TO DEVELOP THROUGH THE
OVERNIGHT HOURS ACROSS THE AREA...AND VISIBILITIES IN THE FOG
COULD FALL BELOW ONE HALF AN MILE AT TIMES. IF THE FOG BECOME MORE
WIDESPREAD WITH VISIBILITIES FALLING BELOW ONE QUARTER OF A
MILE...THEN A DENSE FOG ADVISORY WILL BE ISSUED FOR PORTIONS OF
SOUTH FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jan 6, 1:44 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
144 AM EST MON JAN 6 2014

FLZ063-066-067-069>071-073-075-174-060900-
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
144 AM EST MON JAN 6 2014

...PATCHY TO AREAS OF FOG CONTINUES TO DEVELOP OVER SOUTH FLORIDA...

THE SHERIFF OFFICES AND THE GENERAL PUBLIC CONTINUE TO REPORT PATCHY
TO AREAS OF FOG DEVELOPING OVER THE INTERIOR AND WEST COAST METRO
AREAS OF SOUTH FLORIDA EARLY THIS MORNING. FOG WILL CONTINUE TO
DEVELOP THROUGH SUNRISE ACROSS THE AREA...AND VISIBILITIES IN THE
FOG COULD FALL BELOW ONE HALF AN MILE AT TIMES. IF THE FOG BECOME
MORE WIDESPREAD WITH VISIBILITIES FALLING BELOW ONE QUARTER OF A
MILE...THEN A DENSE FOG ADVISORY WILL BE ISSUED FOR PORTIONS OF
SOUTH FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:28 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more5 hr
Jan 6, 4:45 AM ESTWind Chill WatchMFLGlades, Hendry10 hr
Jan 6, 4:58 AM ESTSmall Craft AdvisoryMFL4 days
Jan 6, 2:35 PM ESTGale WarningMFL14 hr
Jan 6, 2:35 PM ESTSmall Craft AdvisoryMFL25 hr
Jan 6, 2:35 PM ESTSmall Craft Advisory for WindsMFL14 hr
Jan 6, 2:39 PM ESTWind Chill AdvisoryMFLCollier, Glades, Hendry, Palm Beach19 hr

Nearby

Gale Watches in Florida, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.